Jan Walker

  • janw replied to the topic Osteonecrosis in the forum Related conditions 4 years ago

    Hi Mavis

    It certainly is worrying when your myeloma levels start to increase over a short period, but you are definitely right in that there are now many more treatments available than since we were diagnosed and many more in development, which is so hopeful for the future. When you get the results of your CT scan, if possible see whether you…[Read more]

  • janw replied to the topic Osteonecrosis in the forum Related conditions 4 years ago

    Hi Michael

    I hope the dental hygienist goes OK tomorrow for you.

    Many thanks for your kind wishes about coping with my new treatment. If you’d asked me yesterday then I’d have said very badly due to 24 hrs of harsh withdrawal symptoms from 40 mg of high dose steroids, which was quite a shock to my system after only experiencing 20 mg of…[Read more]

  • janw replied to the topic Osteonecrosis in the forum Related conditions 4 years ago

    Hi Maureen and Michael

    Mavis, you must be very relieved to know that a thorough check up of what’s happening beneath your ulcer has been carried out so quickly and efficiently by the NHS. Let’s hope a good plan of action will be drawn up for proper treatment to help you maintain the good fit and comfort of your dentures.

    Reading through some of…[Read more]

  • janw replied to the topic Osteonecrosis in the forum Related conditions 4 years ago

    Hello Mavis

    It’s good to read that you have remained in remission since 2011. Hopefully your PPs will only rise very slowly and it will be sometime before you require further treatment. I had four cycles of CDT in 2010 followed by an SCT, but I relapsed in 2015 requiring 8 cycles of VCD with a second SCT in Sept 2016. My light chains have…[Read more]

  • Lolly and Profile picture of janwjanw are now friends 4 years, 2 months ago

  • Hi,

    I had Plerixafor the evening prior to the first day of my second Stem Cell harvesting, as well as the following evening prior to day 2 of the harvesting. I experienced some really weird hallucinations during the night of the harvesting. I raised my concern with the nurses, but apparently they had not had any other patients experiencing…[Read more]

  • janw replied to the topic Steroids in the forum Side-effects 4 years, 4 months ago

    Hi Sarah
    Steroids such as dexamethasone and prednisone are frequently used to treat myeloma patients, either prescribed alone or in combination with other myeloma drugs. They reduce swelling and inflammation and have been shown to kill myeloma cells. However steroids can cause many serious side effects, which are related to the dose and duration…[Read more]

  • Hi Robert

    I certainly know why you are not looking forward to your second SCT, but hopefully the process will provide you with a good period of remission. I found my second SCT in September 2016 far easier as regards side effects, together with a quicker recovery period afterwards.

    I am sorry to hear your peripheral neuropathy is not improving…[Read more]

  • Hi Robert

    I hope your peripheral neuropathy (PN) starts to reduce now that you have stopped Velcade and currently on Revlimid. My PN has certainly improved since my 8 cycles of VCD finished in September 2016, resulting in hardly any symptoms during the summer months of 2017. However my PN appears to be triggered when the weather is cold, where…[Read more]

  • Hi Maureen

    A really worrying time for both of you. What were Ian’s light chains when he was originally diagnosed? I just wondered whether they were higher than 5000? I would certainly try to find out more about Ian’s genetic make-up of his myeloma in order to try to determine whether there is any available evidence on Daratumumbab or…[Read more]

  • janw replied to the topic Long term zometa in the forum Side-effects 4 years, 9 months ago

    Hi,
    I would certainly discuss your change of reaction to Zometa with your consultant for their advice as to whether to continue with the treatment in its current format.

    When I first received Zometa in 2010, I was hardly given any IV fluids prior or after Zometa which did contribute to certain side effects of dizziness and headache for a two…[Read more]

  • janw replied to the topic Insurance Problems in the forum General 4 years, 9 months ago

    Hi Lizzie

    There have been quite a few articles in the press over the summer months about how travel insurance companies are making it more difficult and costly for cancer patients to find suitable cover for their holidays, even when some cancer patients have been in remission for long periods.

    I certainly had more difficultly this year finding…[Read more]

  • Dawn and Profile picture of janwjanw are now friends 4 years, 9 months ago

  • janw replied to the topic Curcumin case report in the forum Treatment 4 years, 11 months ago

    Hello Mike

    Did you get the chance to listen to Radio 4’s Food programme today on Tumeric (Curcumin is an extract of the spice Tumeric), which was presented by Sheila Dillon, a myeloma patient and covered turmeric’s culinary use, history and the latest radical findings about turmeric, together with details of a myeloma patient who has taken…[Read more]

  • janw replied to the topic P P, s v treatment in the forum General 4 years, 12 months ago

    Hi Susie

    I can understand your concern about whether further treatment is required with your paraprotein levels rising over the past two years. However if you do not appear to have any symptoms or organ compromise or your paraprotein levels are not rapidly rising, then it’s usually normal to be closely monitored without treatment.

    It’s often…[Read more]

  • Hi Avril,

    Well done for achieving six years of remission following your stem cell transplant. I can understand your concerns about mucositis which causes so much pain, discomfort and misery, because similar to your experience I also had oral mucositis during my first Sct in 2010. My mouth was full of ulcers, which made speaking, swallowing and…[Read more]

  • janw replied to the topic Bone Marrow Biopsy Results in the forum Treatment 5 years ago

    Hi,

    You both must be so concerned and anxious at the delay in the date for the SCT. However your husband’s body needs to be free from any virus or infection when he begins the SCT, because the whole process with the high dose chemotherapy can be quite harsh on your body. I was in the same position last year when my second SCT was planned for the…[Read more]

  • janw replied to the topic Start of treatment VTD. in the forum Newcomers 5 years ago

    Hi Dawn

    During my first cycle of Vcd, I also had a red sunburnt face which then progressed to red spots on my trunk/legs with large amounts of skin peeling off from my hands and feet. My bloods at the end of cycle one showed an infection and I was admitted into hospital for monitoring. Like Teresa’s husband, the antibiotic Co-Trimoxazole was…[Read more]

  • janw replied to the topic Start of treatment VTD. in the forum Newcomers 5 years ago

    Hi Dawn

    You are bound to feel upset and down at the moment with everything so new to you and no doubt with so many questions going around in your mind. I still remember the shock, fear and disbelief when I was told I had myeloma on my 53rd birthday in 2010. It’s a very difficult and stressful time. Initially I spent months crying, feeling sad and…[Read more]

  • janw replied to the topic I'm still here! in the forum General 5 years ago

    Hi Helen

    I know what you mean about the length of time it takes to receive your chemo in hospital. When I was visiting hospital twice a week for the Velcade injection, I usually had to wait 2 to 3 hours to receive the injection, which combined with a two hour return journey made the whole day written off for one injection. I believe some…[Read more]

  • Load More